Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 417, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 28, 2005, 12:31 PM CDT for Wheeler County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2005, 12:31 PM CDT (17:31 UTC)
- Expired
- Aug 28, 2005, 1:00 PM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 175 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 281731 SVRLBF NEC183-281800- /O.NEW.KLBF.SV.W.0417.050828T1731Z-050828T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1231 PM CDT SUN AUG 28 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 100 PM CDT * AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL WHEELER COUNTY...OR ABOUT 15 MILES SOUTHWEST OF ELGIN...AND MOVING EAST AT 15 MPH. LAT...LON 4202 9830 4174 9829 4175 9849 4195 9849 $$ MASEK
2 follow-up statements
000 WWUS53 KLBF 281739 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1238 PM CDT SUN AUG 28 2005 NEC183-281800- /O.CON.KLBF.SV.W.0417.000000T0000Z-050828T1800Z/ WHEELER NE- 1238 PM CDT SUN AUG 28 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR SOUTHEASTERN WHEELER COUNTY... AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL WHEELER COUNTY...OR ABOUT 15 MILES SOUTHWEST OF ELGIN...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL EFFECT MAINLY RURAL AREAS OF SOUTHEASTERN WHEELER COUNTY. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4202 9830 4174 9829 4175 9849 4195 9849 $$ MASEK
000 WWUS53 KLBF 281759 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1258 PM CDT SUN AUG 28 2005 NEC183-281808- /O.EXP.KLBF.SV.W.0417.000000T0000Z-050828T1800Z/ WHEELER NE- 1258 PM CDT SUN AUG 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER COUNTY EXPIRES AT 100 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4202 9830 4174 9829 4175 9849 4195 9849 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:28 AM CDT, 9 hours 3 minutes earlier.
Area forecast discussion, Aug 28, 3:28 AM CDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 AM CDT SUN AUG 28 2005 .DISCUSSION... FORECAST CHALLENGE WILL BE POPS THIS EVENING. CONVECTION DECAYING TO THE SOUTH OF CWA WITH ASSOCIATED CLOUD SHIELD STARTING TO CLEAR THE FAR WEST PORTIONS OF SOUTHWEST NEBRASKA. TODAY MODELS ARE IN AGREEMENT WITH BOUNDARY BACKED WEST INTO CENTRAL WY AND EXTENDING SOUTHEAST INTO SOUTHWEST NEBRASKA TO LIFT NORTHEAST AND DECAY WHILE MOVING INTO CENTRAL NEBRASKA. BOTH MODELS PICK UP ON WEAK CONVERGENT FLOW WITH LOW POPS INTRODUCED FOR THE EVENING...WITH CONVECTION TO DISSIPATE WITH THE LOSS OF HEATING. HIGH BASED THUNDERSTORMS MAY FORM LATE AND MOVE SOUTHEAST AS H7-5 LAPSE RATES STEEPEN WITH HEATING OF THE DAY WITH MOISTURE TO BE BETTER FOCUSED ACROSS THE NORTH CENTRAL. TEMPERATURES YESTERDAY SURPASSED GUIDANCE WITH INCREASING BOUNDARY LAYER MOISTURE TO LIMIT FULL HEATING POTENTIAL TODAY WITH READINGS FROM THE MID 80S NCNTRL TO LOWER 90S SOUTHWEST. THE H5 RIDGE AXIS WILL THEN BUILD EASTWARD THROUGH TUESDAY MORNING WHEN A STRONG PACIFIC SYSTEM WILL DRIVE SOUTHEAST. NAM/GFS ARE FASTER MOVING SYSTEM SOUTHEAST AND TRENDED TOWARD A SLOWER BLEND. GIVEN LATEST RUNS THE POTENTIAL EXIST THAT WEDNESDAY WILL BE DRY WITH MUCH DRIER AIR TO FILTER IN THROUGH FRIDAY AS THE SURFACE HIGH PRESSURE CENTER BUILDS EASTWARD. THE MODEL UNCERTAINTY WITH THE TRACK OF HURRICANE KATRINA WILL IMPACT THE AVAILABLE MOISTURE RETURN THROUGH TUESDAY. THEREFORE MINOR CHANGES MADE TO THE EXTENDED PERIOD WEDNESDAY THROUGH MONDAY AS FLOW PATTERN ALOFT CREATES WEAK RIDGING AND MAINLY DRY CONDITIONS. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
Hazardous weather outlook, Aug 28, 5:05 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 AM CDT SUN AUG 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 505 AM CDT SUN AUG 28 2005 /405 AM MDT SUN AUG 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND EAST OF HIGHWAY 83. AN ISOLATED SEVERE STORM IS POSSIBLE. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Aug 28, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
| Aug 28, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.